Alert archive / Kansas / Freeze Warnings in 2007
Freeze Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this freeze warning at Nov 6, 2007, 3:09 AM CST for 7 counties in Kansas. It took effect at Nov 7, 2007, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2007, 3:09 AM CST (09:09 UTC)
- In effect from
- Nov 7, 2007, 12:00 AM CST
- Expired
- Nov 7, 2007, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Chautauqua County, KS, Cowley County, KS, Harper County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 060909 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 309 AM CST TUE NOV 6 2007 ...A HARD FREEZE IS LIKELY OVER SOUTHERN KANSAS TONIGHT... .CANADIAN SURFACE HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING TONIGHT ACROSS SOUTHERN KANSAS. KSZ091>093-096-098>100-061715- /O.NEW.KICT.FZ.W.0003.071107T0600Z-071107T1500Z/ /O.CON.KICT.FR.Y.0007.000000T0000Z-071106T1500Z/ HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 309 AM CST TUE NOV 6 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. AREAS OF FROST COULD AFFECT PORTIONS OF SOUTHERN KANSAS THROUGH THE EARLY MORNING HOURS TODAY. OTHERWISE...EVEN COLDER TEMPERATURES ARE EXPECTED TO OCCUR OVERNIGHT INTO EARLY WEDNESDAY MORNING FOR THE SAME LOCATIONS. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 25 TO 30 DEGREE RANGE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD HARM SMALL TREES OR SENSITIVE VEGETATION...TAKE TIME DURING THE DAYLIGHT HOURS TODAY TO PROTECT THEM. $$ JAKUB
5 follow-up statements
000 WWUS73 KICT 061550 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 950 AM CST TUE NOV 6 2007 ...A HARD FREEZE IS LIKELY OVER SOUTHERN KANSAS TONIGHT... .STRONG CANADIAN HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TONIGHT ACROSS SOUTHERN KANSAS. KSZ091>093-096-098>100-070000- /O.CON.KICT.FZ.W.0003.071107T0600Z-071107T1500Z/ HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 950 AM CST TUE NOV 6 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. FROM LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING...TEMPERATURES EVEN COLDER THAN THIS MORNINGS WILL OCCUR IN OKLAHOMA BORDERING COUNTIES OF SOUTH-CENTRAL AND SOUTHEAST KANSAS...INCLUDING NEOSHO COUNTY. CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES ACROSS THESE AREAS TO PLUMMET INTO THE UPPER 20S IN MOST AREAS...WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN 5 AND 8 AM CST WEDNESDAY. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SUCH TEMPERATURES ARE LIKELY TO SERIOUSLY HARM SMALL TREES AND OTHER SENSITIVE VEGETATION. PREVENTIVE MEASURES SHOULD BE TAKEN THIS EVENING TO PROTECT YOUR PLANTS. $$ ES
000 WWUS73 KICT 062104 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 304 PM CST TUE NOV 6 2007 ...A HARD FREEZE IS EXPECTED OVER SOUTHERN KANSAS TONIGHT... .STRONG CANADIAN HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S TONIGHT ACROSS SOUTHERN KANSAS. KSZ091>093-096-098>100-070515- /O.CON.KICT.FZ.W.0003.071107T0600Z-071107T1500Z/ HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 304 PM CST TUE NOV 6 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID TO UPPER 20S ACROSS SOUTHERN KANSAS. WITH CLEAR SKIES AND LIGHT WINDS...THIS WILL RESULT IN A WIDESPREAD HARD FREEZE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SUCH TEMPERATURES ARE LIKELY TO SERIOUSLY HARM SMALL TREES AND OTHER SENSITIVE VEGETATION. PREVENTIVE MEASURES SHOULD BE TAKEN THIS EVENING TO PROTECT YOUR PLANTS. $$
000 WWUS73 KICT 070317 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 917 PM CST TUE NOV 6 2007 ...A HARD FREEZE IS EXPECTED OVER SOUTHERN KANSAS TONIGHT... .STRONG CANADIAN HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S TONIGHT ACROSS SOUTHERN KANSAS. KSZ091>093-096-098>100-071130- /O.CON.KICT.FZ.W.0003.071107T0600Z-071107T1500Z/ HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 917 PM CST TUE NOV 6 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID TO UPPER 20S ACROSS SOUTHERN KANSAS. WITH CLEAR SKIES AND LIGHT WINDS...THIS WILL RESULT IN A WIDESPREAD HARD FREEZE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SUCH TEMPERATURES ARE LIKELY TO SERIOUSLY HARM SMALL TREES AND OTHER SENSITIVE VEGETATION. PREVENTIVE MEASURES SHOULD BE TAKEN THIS EVENING TO PROTECT YOUR PLANTS. $$ KED/JMC
000 WWUS73 KICT 070851 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 251 AM CST WED NOV 7 2007 KSZ091>093-096-098>100-071500- /O.CON.KICT.FZ.W.0003.000000T0000Z-071107T1500Z/ HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 251 AM CST WED NOV 7 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. EARLY MORNING TEMPERATURES WILL RANGE FROM THE MID TO UPPER 20S ACROSS SOUTHERN KANSAS...THUS RESULTING IN A WIDESPREAD HARD FREEZE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SUCH TEMPERATURES ARE LIKELY TO SERIOUSLY HARM SMALL TREES AND OTHER SENSITIVE VEGETATION. $$ JAKUB
000 WWUS73 KICT 071510 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 910 AM CST WED NOV 7 2007 ...FREEZE WARNING HAS EXPIRED FOR FAR SOUTH-CENTRAL AND SOUTHEAST KANSAS... KSZ091>093-096-098>100-071615- /O.EXP.KICT.FZ.W.0003.000000T0000Z-071107T1500Z/ HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 910 AM CST WED NOV 7 2007 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ACROSS THE PREVIOUSLY WARNED AREAS HAVE RISEN TO AROUND 40 DEGREES THIS MORNING. THEREFORE...THE FREEZE WARNING THAT HAD BEEN IN EFFECT FOR OKLAHOMA BORDERING COUNTIES HAS BEEN ALLOWED TO EXPIRE. $$ ES
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Nov 6, 2:48 AM CST, 21 minutes earlier.
Area forecast discussion, Nov 6, 2:48 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 248 AM CST TUE NOV 6 2007 .DISCUSSION... FORECAST CONCERNS WILL DEAL WITH POSSIBLE HARD FREEZE FOR SOUTHERN KANSAS TONIGHT...FOLLOWED BY MAGNITUDE OF WARMING TREND THEREAFTER. TDY-TONIGHT CANADIAN AIRMASS AND LIMITED MIXING FROM SURFACE HIGH PRESSURE OVER THE REGION WILL YIELD BELOW NORMAL TEMPERATURES FOR TODAY. IDEAL RADIATIONAL COOLING CONDITIONS SHOULD ALLOW TEMPERATURES TO DROP RAPIDLY SHORTLY AFTER SUNSET. TEMPERATURES COULD STABILIZE A BIT OVER SOUTH CENTRAL KANSAS TOWARDS MORNING AS BOUNDARY LAYER MIXING INCREASES...HOWEVER SUB 30 DEGREE TEMPERATURES STILL SEEM LIKELY TO OCCUR OVER SOUTHERN KANSAS. THEREFORE WE WILL ISSUE A FREEZE WARNING FOR SOUTHERN KANSAS COUNTIES THAT HAVE NOT YET EXPERIENCED FREEZING TEMPERATURES THIS FALL. WED-THU SURFACE HIGH PRESSURE WILL SAG SOUTHWARD INTO THE MISSISSIPPI VALLEY REGION ON WEDNESDAY WITH BREEZY SOUTHERLY WINDS RETURNING TO KANSAS. TEMPERATURES WILL WARM TO NEAR NORMAL VALUES FOR WEDNESDAY AND THURSDAY. A WEAK FRONTAL BOUNDARY WILL PUSH INTO KANSAS ON THURSDAY WITH LITTLE IF ANY THERMAL EFFECTS. FIRE DANGER LEVELS LOOK TO INCREASE ON WEDNESDAY DUE TO THE COMBINATION OF EXPECTED LOW RELATIVE HUMIDITIES AND BREEZY SOUTH WINDS. EXTENDED: FRI-MON THE MILD WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS WEAK UPPER RIDGING BUILDS OVER THE CENTRAL PLAINS...FOLLOWED BY A WEATHER SYSTEM APPROACHING THE AREA BY DAY 6 OR 7. MEDIUM RANGE MODELS TRENDS ARE SLOWING DOWN THE NEXT SYSTEM AND WE WILL PUSH RAIN CHANCES BACK A BIT AS A RESULT. JAKUB .AVIATION... VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES IN CENTRAL AND SOUTHERN KANSAS DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 52 29 59 35 / 0 0 0 0 HUTCHINSON 51 29 61 34 / 0 0 0 0 NEWTON 51 29 59 34 / 0 0 0 0 ELDORADO 51 28 58 35 / 0 0 0 0 WINFIELD-KWLD 53 29 59 36 / 0 0 0 0 RUSSELL 51 29 64 32 / 0 0 0 0 GREAT BEND 52 29 64 32 / 0 0 0 0 SALINA 50 29 61 33 / 0 0 0 0 MCPHERSON 50 29 60 33 / 0 0 0 0 COFFEYVILLE 53 25 58 36 / 0 0 0 0 CHANUTE 51 25 57 35 / 0 0 0 0 IOLA 51 25 57 35 / 0 0 0 0 PARSONS-KPPF 52 25 58 35 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 9 AM CST THIS MORNING FOR KSZ091>093-096- 098>100. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY FOR KSZ091>093-096-098>100. &&
Hazardous weather outlook, Nov 5, 6:00 PM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 600 PM CST MON NOV 5 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 600 PM CST MON NOV 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AREAS OF FROST WILL DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. SEE THE LATEST FROST ADVISORY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREAS OF FROST WILL PERSIST THROUGH DAYBREAK ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THE RANGELAND FIRE INDEX WILL REACH HIGH TO VERY HIGH LEVELS FOR MUCH OF THE REGION ON WEDNESDAY....STAY TUNED TO LATER OUTLOOKS. FREEZING CONDITIONS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN KANSAS ON WEDNESDAY MORNING. THIS COULD BE THE FIRST HARD FREEZE OF THE FALL SEASON FOR SOUTHERN KANSAS. STAY TUNED FOR LATER OUTLOOKS AND POSSIBLE WARNINGS ON THIS COLD TEMPERATURE SITUATION. THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS ON SATURDAY NIGHT AND SUNDAY AS A WEAK DISTURBANCE MOVES THROUGH THE AREA. AT THIS TIME...IT DOES NOT APPEAR LIKE THESE STORMS WILL BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/ES/CDJ/LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.